Administration of Desloratadine for Postorgasmic Illness Syndrome in a Japanese Teenager

Read full text
Authors: Kaoru Ito, Ko Kobayashi, K. Hashimoto, Wakako Yorozuya, Ko Okabe, Seisuke Nofuji, Yasuyuki Sakai, Yuki Kyoda, Toshiaki Tanaka, Noaya Masumori
Cited by: 0
References: 9

Abstract

Introduction: Postorgasmic illness syndrome is a rare condition occurring after ejaculation. This syndrome can significantly affect the quality of life of patients. Case Presentation: A 17-year-old boy suffered from annoying fatigue, headache, photophobia and the sensation of a flu-like state. He did not know the trigger of these symptoms. He visited a psychiatry clinic where he was diagnosed with depression. Although he received administration of selective serotonin reuptake inhibitors, his symptoms continued. Then he noticed that his symptoms occurred after ejaculation by masturbation or wet dreams. He visited our outpatient clinic when he was 19 years old. We administered desloratadine. One month later the general malaise after ejaculation improved. Thereafter, all symptoms after ejaculation disappeared. Conclusions: A Japanese teenager suffering from postorgasmic illness syndrome was successfully treated with desloratadine. We believe that our experience will contribute to elucidating and treating this condition in the future.

Fields of Study & Subjects

Sexual function and dysfunction studies Psychosomatic Disorders and Their Treatments Cardiovascular Syncope and Autonomic Disorders

Publication details

Journal / source
IJU Case Reports
Volume
9
Issue
1
Pages
e70128–e70128
Publication date
1 January 2026
Language
EN